Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Possible side effects and withdrawal symptoms of Cymbalta for anxiety? Should I switch to cipramil?

hi My Gp Prescribed me recently with Cymbalta 30 mgs in the past i was on Cipramil and found this ok. He feels that my anxiety needs cymbalta i am afraid of the side effects and the withdrawal symptoms when comming off as lowest dosage is 20 mgs where as cipramil comes in 5 mgs can i switch to cipramil after a period of time or is that safe
Asked On : Sun, 1 Jul 2012
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Thanks for using the HCM. I am happy to address your questions, antidepressant medicines act on nerve cells in the brain. In the brain there are numerous different chemical compounds called neurotransmitters. These act as chemical messengers between the nerve cells. Serotonin is one such neurotransmitter and has various functions. Selective Serotonin Reuptake Inhibitors (SSRIs) like Cipramil (citalopram) work by preventing serotonin from being reabsorbed back into the nerve cells in the brain. This helps prolong the mood lightening effect of any released serotonin, in this way, helps relieve depression, anxiety and fear. Cymbalta is in a class of medications called selective SNRIs (serotonin and norepinephrine reuptake inhibitors) and is also indicated for the treatment of major depressive disorder and anxiety disorders. It is believed to be related to an increase in the activity of serotonin and norepinephrine, which are two naturally occurring substances in the brain and spinal cord. The most common side effects identified in patients taking Cymbalta or Cipramil include nausea, dry mouth, sleepiness, fatigue, constipation, dizziness, decreased appetite, increased sweating. The dose strength may differ due to a different chemical composition. Will recommend you to kindly consult your physician before switching medications. Hope I have answered your query. If you have any further questions I will be happy to help. Thanks
Answered: Tue, 10 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor